My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

After taking antibiotic for pneumonia,my son is still coughing. Is that normal?

He's also still on an antibiotic for an ear infection. Will the additional antibiotic help with the cough or will it have to run its course?

 

Answers from Contributors (1)

49 Answers
255 Helpful Votes
A.

An antibiotic will not help the cough, it is only for infection.  However, the cough after an illness is usually the longest symptom you have and can last some time.  If it becomes worse or prolongs more than a month I would ask the MD.  Also, perhaps they should give him something specific for the cough.  Coughing is always worse at night, and if could mean a better night's rest for him if he can not cough so much at night. 

Also, often a cough is actually good for getting rid of the "junk" that is in his lungs, so he needs to cough some of it up and out.  I wouldn't worry too much at this point.

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

15 of 16 found this helpful